MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 6 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 6 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531-G-609-E
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Was contacted by surgeon on 12/13/23 asking for implant clarification from a case on (b)(6) 2023.Upon opening pdf of bill sheet it was identified that a mismatched (size 6) tibia cs insert, was implanted into a (size 7) tritanium tibia baseplate at time of primary surgery.This issue will result in an additional surgery for a tibia insert poly exchange.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : remains implanted.
 
Additional Manufacturer Narrative
Reported event: an event regarding incorrect selection involving a triathlon insert was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that on (b)(6) 2023 when asking for implant clarification from a case on (b)(6) 2023, it was identified that a mismatched (size 6) tibia cs insert, was implanted into a (size 7) tritanium tibia baseplate at time of primary surgery.The reported event was confirmed as the patient implant sheet was provided.This event is considered to be the result of user error as no manufacturing-related product problem was found given the information provided.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Was contacted by surgeon on (b)(6) 2023 asking for implant clarification from a case on (b)(6) 2023.Upon opening pdf of bill sheet it was identified that a mismatched (size 6) tibia cs insert, was implanted into a (size 7) tritanium tibia baseplate at time of primary surgery.This issue will result in an additional surgery for a tibia insert poly exchange.

Brand Name
X3 TRIATHLON CS INSERT NO 6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18449860
Report Number0002249697-2024-00032
Device Sequence Number17880061
Product Code MBH
UDI-Device Identifier07613327337402
UDI-Public07613327337402
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5531-G-609-E
Device Lot NumberMX433M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale